MAUDE Adverse Event Report: SYNTHES GMBH 2.7MM/3.5MM TI LCP POSTLAT DSTL FIBULA PL 4H/RIGHT/90MM-STERILE; PLATE,FIXATION,BONE

SYNTHES GMBH 2.7MM/3.5MM TI LCP POSTLAT DSTL FIBULA PL 4H/RIGHT/90MM-STERILE; PLATE,FIXATION,BONE
Model Number 04.112.108
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Failure of Implant (1924); Nonunion/Delayed-union Bone Fracture (2369)
Type of Reportable Event Serious Injury
Event or Problem Description
Device report from depuy synthes reports an event in japan as follows: it was reported that on an unknown date, the patient underwent an open reduction and internal fixation (orif) surgery treating fibula using the distal fibula plates(dfp) on posterolateral.After surgery, the breakage of the plate occurred.A revision surgery will be performed.No further information is available.This report is for one (1) unk - plates: lcp distal fibula plate.This is report 1 of 1 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Additional narrative: this report is for an unk - plates: lcp distal fibula plate/unknown lot.Part and lot number are unknown.Without the specific part number; the udi number and 510-k number is unknown.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Reporter is a j&j employee.Without a lot number the device history records review could not be completed.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Product was not returned.Based on the information available, it has been determined that no corrective and preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 corrected data: b1: "product problem" was added in addition to "adverse event".B5: updated event description.B7: patient history updated.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Device history: part # 04.112.108s.Lot # 9l81188.Manufacturing site: werk selzach.Release to warehouse date: 09 sep 2022.Expiration date: 01 sep 2032.Supplier: (b)(4).A manufacturing record evaluation was performed for the finished article lot and no non-conformances were identified.Non-sterile part # 04.112.108.Non-sterile lot # 551p868.Manufacturing site: werk selzach.Release to warehouse date: 20 july 2022.Supplier: (b)(4) device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6)2022, the patient underwent an orif primary surgery treating fibula using the dfp plate in question on posterolateral.The plate fractured 3 months after surgery.It broke from the most distal part of the plate where the 4th and 5th screws were inserted.The 4th and 5th screws were inserted through the fracture site.The surgeon reported the patient boycotted his 2-month follow-up, and a fracture was discovered at the 3-month follow-up.The patient had a non-union, and as a result of stress concentration at the screw insertion site just above the fracture site, it may have led to plate fracture.

Brand Name
2.7MM/3.5MM TI LCP POSTLAT DSTL FIBULA PL 4H/RIGHT/90MM-STERILE
Common Device Name
PLATE,FIXATION,BONE
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO 80132
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key16735493
Report Number8030965-2023-04588
Device Sequence Number6663282
Product Code HRS
UDI-Device Identifier10886982103147
UDI-Public10886982103147
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K083213
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.112.108
Device Catalogue Number04.112.108S
Device Lot Number9L81188
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/23/2023
Supplement Date Received by Manufacturer04/25/2023
05/17/2023
Initial Report FDA Received Date04/13/2023
Supplement Report FDA Received Date05/11/2023
05/19/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/09/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR
Patient SexMale